Oklahoma, 2005

Hail in Oklahoma, June 6, 2005

June 6, 2005 · NWS TSA · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 5, 8:15 PM CST, 5 hours 13 minutes earlier.

Area forecast discussion, Jun 5, 8:15 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT SUN JUN 5 2005

.DISCUSSION...
WILL MAKE ONLY MINOR CHANGES TO CURRENT FORECAST.  THE SLIGHT CHANCE
OF PRECIP DEVELOPING LATER TONIGHT CONTINUES TO BE SUPPORTED BY 00Z
RUC AND NAM.  THE RUC IS MOST AGGRESSIVE AND DEVELOPS CONSIDERABLE
PRECIP OVER MOST OF EASTERN OKLAHOMA THIS EVENING AND ENDS IT AFTER
MIDNIGHT.  THAT IS OBVIOUSLY OVERDONE...BUT IT MAY SIMPLY HAVE A
TIMING ISSUE.  GIVEN THE CLOUDS AROUND AND POSSIBLE DIFFERENTIAL
COOLING AT CLOUD TOP...THERE MAY STILL EXIST A SLIGHT CHANCE OF
PRECIP LATER IN THE NIGHT.  THE NAM MAINTAINS A FAIR AMOUNT OF
UPWARD ISENTROPIC FLOW BETWEEN 850 AND 700 MB OVERNIGHT WHICH COULD
PROVIDE THE LIFT NECESSARY FOR CONVECTION.  HOWEVER...THAT MAY ALSO
BE A STRETCH.

THE BEST INDICATOR FOR PRECIP IS THE DEVELOPMENT SOUTH OF OKC.  00Z
OKC RAOB INDICATES STORMS THAT DEVELOP SHOULD DRIFT TO THE EAST AT
ABOUT 12-14 MPH. THAT WOULD INDICATE A BETTER CHANCE OF PRECIP IN
SOUTHEAST OK THAN NORTHEAST.

GIVEN THE MODEL INDICATIONS AND THE CURRENT CONVECTIVE DEVELOPMENT
...ALTHOUGH WEAK...WILL ADJUST POPS UP TO 30 PERCENT OVER SOUTH AND
WEST PORTIONS OF THE TULSA FORECAST AREA.  WILL MAKE NO CHANGES TO
TEMPS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 2
Hazardous weather outlook, Jun 5, 12:00 PM CST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SUN JUN 5 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SUN JUN 5 2005

...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A CLUSTER OF SHOWERS AND THUNDERSTORMS THAT MOVED ACROSS THE AREA
DURING THE MORNING HAD WEAKENED AND MOVED EAST OF THE AREA BY EARLY
THIS AFTERNOON.  IN THE WAKE OF THIS SYSTEM...THE ATMOSPHERE OVER
THE AREA WAS ONCE AGAIN BECOMING INCREASINGLY UNSTABLE.  A WEAK
FRONTAL BOUNDARY WAS ALSO LOCATED OVER THE FAR NORTHERN PART OF THE
AREA THIS AFTERNOON.  THE FRONTAL BOUNDARY...IN ADDITION TO ANY
RESIDUAL OUTFLOW BOUNDARIRES FROM THIS MORNINGS ACTIVITY MAY PROVIDE
THE POTENTIAL FOR SCATTERED THUNDERSTORMS OVER THE AREA THROUGH
TONIGHT.  IF STORMS CAN DEVELOP DURING THE HEAT OF THE DAY...THERE
IS A GOOD CHANCE THAT SOME STORMS WILL REACH SEVERE LIMITS...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE LOWER ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE...ALLOWING A
CHANCE FOR SEVERE STORMS AGAIN ON MONDAY. AFTER MONDAY...WARM AIR
ALOFT AND A LACK OF ANY LOW LEVEL CONVERGENCE WILL NEGATE ANY
CHANCE FOR THUNDERSTORM ACTIVITY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 5, 8:03 PM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     TSTM WND GST     OKTAHA                  35.58N 95.47W
06/04/2005  73 MPH           MUSKOGEE           OK   BROADCAST MEDIA

1038 PM     NON-TSTM WND GST GLENPOOL                35.96N 96.01W
06/04/2005  60 MPH           TULSA              OK   PUBLIC

1042 PM     NON-TSTM WND GST JENKS                   36.02N 95.97W
06/04/2005  65 MPH           TULSA              OK   AMATEUR RADIO

            60-65 MPH WIND GUSTS AT JENKS BRIDGE NEAR 91ST ST.

1043 PM     NON-TSTM WND GST TULSA                   36.13N 95.92W
06/04/2005  80 MPH           TULSA              OK   AMATEUR RADIO

            HWY 169 AND 71ST ST

1044 PM     NON-TSTM WND GST TULSA                   36.13N 95.92W
06/04/2005  50 MPH           TULSA              OK   AMATEUR RADIO

            40-50 MPH WIND GUSTS AND POWER OUTAGES AT I-44 AND HWY
            169.

1049 PM     NON-TSTM WND GST TULSA                   36.13N 95.92W
06/04/2005  90 MPH           TULSA              OK   AMATEUR RADIO

            MEASURED GUST OF 90 MPH AT HWY 169 AND 71ST STREET S.

1052 PM     NON-TSTM WND DMG TULSA                   36.13N 95.92W
06/04/2005                   TULSA              OK   NWS EMPLOYEE

            CAR WINDOW BLOWN OUT AT NWS OFFICE /HWY 169 AND 11TH ST./
            AND NUMEROUS LARGE TREE LIMBS DOWN.

1052 PM     NON-TSTM WND DMG TULSA                   36.13N 95.92W
06/04/2005                   TULSA              OK   AMATEUR RADIO

            4-5 INCH DIAMETER TREE LIMBS BROKEN AT 11TH ST. AND 151ST
            E. AVE.

1055 PM     TSTM WND GST     PORTER                  35.87N 95.52W
06/04/2005  70 MPH           WAGONER            OK   MESONET

1100 PM     NON-TSTM WND DMG TULSA                   36.13N 95.92W
06/04/2005                   TULSA              OK   AMATEUR RADIO

            POWER LINES BLOWN DOWN AT HWY 169 AND 41ST ST.

1100 PM     NON-TSTM WND DMG TULSA                   36.13N 95.92W
06/04/2005                   TULSA              OK   BROADCAST MEDIA

            LARGE TREES UPROOTED AND BROKEN IN HELLER PARK.

1103 PM     NON-TSTM WND DMG TULSA                   36.13N 95.92W
06/04/2005                   TULSA              OK   AMATEUR RADIO

            SIGN BLOWN ONTO ROAD AT 11TH ST. AND 138TH E. AVE.

1106 PM     NON-TSTM WND GST BARTLESVILLE            36.75N 95.98W
06/04/2005  65 MPH           WASHINGTON         OK   AMATEUR RADIO

1150 PM     LIGHTNING        PRYOR                   36.31N 95.32W
06/04/2005                   MAYES              OK   EMERGENCY MNGR

            LIGHTNING STRUCK A RESIDENCE IN PRYOR. FD DISPATCHED.
            UNSURE OF AMOUNT OF DAMAGE.

1230 AM     NON-TSTM WND GST 2 SSW LOCUST GROVE      36.17N 95.18W
06/05/2005  60 MPH           MAYES              OK   AMATEUR RADIO

0110 AM     NON-TSTM WND GST 4 SW WATTS              36.07N 94.62W
06/05/2005  65 MPH           ADAIR              OK   AMATEUR RADIO

            WIND GUSTS ESTIMATED AT 65 MPH AND CHICKEN HOUSE DAMAGED
            IN CHANCE.

0115 AM     NON-TSTM WND DMG COMMERCE                36.93N 94.87W
06/05/2005                   OTTAWA             OK   EMERGENCY MNGR

            WIND KNOCKED DOWN POWER LINES WHICH THEN CAUGHT TREES ON
            FIRE.

0115 AM     NON-TSTM WND DMG MIAMI                   36.87N 94.88W
06/05/2005                   OTTAWA             OK   EMERGENCY MNGR

            WINDS KNOCKED DOWN POWER LINES WHICH LED TO TREE FIRES.

0115 AM     NON-TSTM WND GST MIAMI                   36.87N 94.88W
06/05/2005  60 MPH           OTTAWA             OK   EMERGENCY MNGR

            WINDS SUSTAINED AT 40-55 MPH...GUSTS TO 60 MPH ACROSS A
            LARGE PORTION OF THE COUNTY.

0120 AM     NON-TSTM WND DMG 1 SE WYANDOTTE          36.78N 94.71W
06/05/2005                   OTTAWA             OK   EMERGENCY MNGR

            TREE DOWN ON HWY 10 /0.5 MILES SOUTH OF JUNCTION WITH HWY
            60/. 4 CARS RAN INTO THE TREE. INJURIES UNKNOWN.

&&

NMK

The radar

The Tulsa radar (KINX), 118 km away, was scanning. The volume nearest the first event began at 07:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Osage

When
June 6, 1:28 AM CST
Where
Osage County, Burbank
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.700, -96.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456035.